Alert archive / Georgia / Flash Flood Warnings in 2025
Flash Flood Warning 29, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Aug 3, 2025, 8:44 PM EDT for Early County, Miller County, Georgia. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2025, 8:44 PM EDT (00:44 UTC)
- Expired
- Aug 4, 2025, 12:15 AM EDT
- In force
- 4 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Early County, GA, Miller County, GA
The radar
The Ft Rucker radar (KEOX), 54 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 9:00 PM EDT | FLASH FLOOD | Colomokee, GA | Continued flooding of secondary roads in Early County. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.7 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 664 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
458
WGUS52 KTAE 040044
FFWTAE
GAC099-201-040415-
/O.NEW.KTAE.FF.W.0029.250804T0044Z-250804T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
844 PM EDT Sun Aug 3 2025
The National Weather Service in Tallahassee has issued a
* Flash Flood Warning for...
Early County in southwestern Georgia...
Northwestern Miller County in southwestern Georgia...
* Until 1215 AM EDT.
* At 844 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Colquitt, Blakely, Arlington, Columbia, Douglasville, Centerville,
Gordon, Damascus, Jakin, Cuba, Hentown, Early Co A/p, Mayhaw,
Sawhatchee, Rock Hill, Old Damascus, Colomokee, Harmony Church
Rd/hwy 45, Killarney and Kolomoki Mounds Sp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3143 8507 3148 8507 3146 8480 3144 8479
3143 8464 3133 8463 3131 8464 3126 8464
3126 8463 3125 8463 3113 8488 3108 8502
3114 8507 3117 8510 3119 8511 3123 8510
3128 8510 3132 8508 3136 8509 3143 8508
FLASH FLOOD...RADAR INDICATED
$$
42-DVDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 7:43 PM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Aug 3, 7:43 PM EDT, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Tallahassee FL
743 PM EDT Sun Aug 3 2025
...New AVIATION...
.NEAR TERM...
(Through Monday)
Issued at 335 PM EDT Sun Aug 3 2025
Conditions have been fairly active across much of the forecast area so
far through this morning, especially across Florida. For the rest of
the afternoon, additional activity is likely to continue to develop
across our more inland zones in Alabama and Georgia like we've seen the
last hour or two.
17z surface analysis showed a weak, nearly-stationary, surface low
across the western Florida Panhandle with a stationary boundary
extending roughly east and northeast across portions of Alabama and
into southern Georgia. Earlier convection across Florida is beginning
to dissipate with loss of instability while additional convection is
beginning to develop along the stationary boundary and near the surface
low. These trends should continue through the evening hours with
convection slowly waning through the overnight hours. Additional
convection is likely to begin developing quickly Monday morning before
sunrise across our marine zones and across western portions of the
forecast area closer to the weak surface low. Like today, another round
of widespread showers and storms will develop through the morning and
into the afternoon/evening hours but for Monday the bulk of the heavier
rain should be centered a little more to the west compared to what
we'll see this afternoon. This is mostly due to the surface low and
boundaries associated with it drifting west.
Main forecast concerns through Monday afternoon will be heavy rainfall
across the region. A flood watch is ongoing and will remain in effect
through Monday evening across much of the Panhandle, southeast Alabama,
southwest Georgia, and along portions of the Florida Big Bend. The
areas of greatest flooding concerns tonight through Monday will likely
be along the stationary boundary and back west along the boundary and
towards the surface low. These features generally reside in southeast
Alabama, the Florida Panhandle west of the Apalachicola River, and into
southwest Georgia. At these locations, westerly flow is roughly
parallel to the forcing boundary for storms, and further west near the
surface low, very slow storm motions of 5 knots will likely mean the
well-above normal preciptable waters could easily yield 2 to 3, and
possibly 4, inch per hour rain rates. These amounts could easily give
localized areas under slow moving storms a quick 3 to 5 inches of
rainfall, and for even slower moving storms, or training of storms,
isolated totals could reach 8 inches. The 3 to 5 inch amounts would
likely bring localized flooding to low-lying roads and poor drainage
areas. Should locations receive those 8 inch totals, more extensive
impacts to roads and flooding of some creeks/streams would become
possible. With the overnight potential for some of these heavier rains,
please use caution if out on area roads and if you can't see the road,
turn around and don't drown.
&&
.SHORT TERM...
(Monday night through Tuesday night)
Issued at 335 PM EDT Sun Aug 3 2025
Heavy rain and isolated flash flooding will be the main concerns,
especially for the Panhandle and Alabama Wiregrass. A weak surface
low over near New Orleans will continue have a stalled surface
front extending out to its east-northeast. This will act as a
focus against the backdrop of a very moist air mass for another
round of thunderstorms with torrential rainfall rates on Tuesday
afternoon.
&&
.LONG TERM...
(Wednesday through Sunday)
Issued at 335 PM EDT Sun Aug 3 2025
Wednesday through Sunday will feature very normal summer weather.
On Wednesday, the surface low over near New Orleans will weaken,
and then dissipate by late in the day. The stalled surface front
extending off to its east-northeast will lose definition and
dissipate as well. So we will lose our southerly low-level flow,
turning light easterly and persisting through next weekend, as a
surface high off the coast of New England bridges down the U.S.
Eastern Seaboard. Meanwhile, a weak and nearly stationary upper
trough will camp out along the Natchez Trace (MS to Middle TN)
from Wednesday through Sunday. This will keep us in weak southerly
mid-upper level flow, while keeping upper heights tame, and
therefore keeping temperatures from exceeding normal highs in the
low-mid 90s. Precipitable Water (PW) values will vary in the 1.7
to 2.1 inch range, which is near to a little moister than normal,
even by moist early August standards.
So the bottom line is that we will lose large-scale forcing during
the long term, but there will be plenty of moisture and an
uncapped atmosphere to support daily rounds of scattered PM
thunder.
&&
.AVIATION...
(00Z TAFS)
Issued at 738 PM EDT Sun Aug 3 2025
Most terminals are rain-free at TAF issuance though a shower is
ongoing at DHN. Starting to see a few TSRA over the marine area,
with an intense cluster of storms between DHN and ABY. Overnight,
the main focus will be on IFR cigs developing at DHN/ABY/VLD in NE
flow. Will also be monitoring offshore convection approaching
ECP/TLH before sunrise. Coverage will be greatest at TLH/ECP in
the morning and then spreading inland by afternoon. Expect IFR
conditions in TSRA with these storms ending at TLH/ECP around 20z
and over the interior near 23z.
&&
.MARINE...
Issued at 335 PM EDT Sun Aug 3 2025
Gentle to moderate south and southwest breezes will prevail until
Wednesday morning, thanks to a weak surface low along the north-
central Gulf coast and a stalled front across southern Alabama and
Georgia. Those features will dissipate late Wednesday, and high
pressure will bridge in weakly from the northeast on Thursday.
This will bring a turn to light and gentle easterly breezes from
Thursday night onward. Otherwise, late night and morning
thunderstorms will be prevalent through early Wednesday, bringing
frequent lightning, waterspouts, and reduced visibility in heavy
downpours.
&&
.FIRE WEATHER...
Issued at 335 PM EDT Sun Aug 3 2025
A stalled cold front and a very moist air mass will
support numerous showers and thunderstorms until the front
dissipates late Tuesday, along with heavy rain and isolated flash
flooding. Due to the stabilizing effect of clouds, along with light
transport winds, pockets of poor afternoon dispersion are expected
over Panhandle and Alabama Wiregrass districts through Tuesday. From
Wednesday on, thunderstorms will reduce to more typically scattered
afternoon coverage, and temperatures will run near normal through
next weekend.
&&
.HYDROLOGY...
Issued at 335 PM EDT Sun Aug 3 2025
A Flood Watch remains in effect until Monday evening for all but
the SE Big Bend region, due to concerns for flash flooding in
torrential downpours beneath slow-moving thunderstorms.
A stalled front will persist across southern Alabama and Georgia
until Wednesday morning, though it will start to slowly weaken on
Tuesday. This front will serve to focus slow- moving and training
thunderstorms in a richly moist air mass. Thunderstorms will
contain torrential downpours capable of dropping 2 to 4 inches of
rain in a single hour. So a thunderstorm would only need to
linger over the same area for little more than an hour to cause
dangerous flash flooding.
Through this evening, the heaviest rain will be focused from
Dothan to Albany. The focus of heaviest rain on Monday will be a
little further west, mainly the Panhandle and Alabama Wiregrass
region. Any lingering rain of hydrologic concern on Tuesday would
be over our Central Time Zone counties.
Rivers will certainly rise over the next few days, but mainstem
rivers are expected to remain within their banks. However, small
streams and creeks, plus urban areas, will be most prone to flash
flooding.
From Wednesday on, we return to very typical setup of scattered PM
thunderstorms. This will dial back hydrologic concerns to common
summertime short-duration runoff issues.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 75 89 74 90 / 70 80 50 90
Panama City 78 88 78 89 / 80 80 80 90
Dothan 72 83 72 84 / 70 90 70 90
Albany 72 83 72 88 / 80 80 70 90
Valdosta 73 89 73 92 / 60 80 40 80
Cross City 74 94 75 93 / 40 70 40 80
Apalachicola 79 88 80 89 / 70 80 70 80
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Monday evening for FLZ007>019-027-108-112-
114-115-118-127-326-426.
GA...Flood Watch through Monday evening for GAZ120>131-142>148-
155>161.
AL...Flood Watch through Monday evening for ALZ065>069.
GM...None.
&&
NEAR TERM...Dobbs
SHORT TERM...Haner
LONG TERM....Haner
AVIATION...Godsey
MARINE...Haner
FIRE WEATHER...Haner
HYDROLOGY...HanerIn the hours before
Local storm report, Aug 3, 3:12 PM EDT, 5 hours 32 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
312 PM EDT Sun Aug 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 PM Tstm Wnd Dmg 1 N Clyattville 30.71N 83.32W
08/03/2025 Lowndes GA 911 Call Center
Tree down near Ousley Road and Old
Clyattville Road.
&&
KGGSpecial weather statement, Aug 3, 3:16 PM EDT, 5 hours 28 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
316 PM EDT Sun Aug 3 2025
GAZ148-161-031945-
Berrien GA-Lanier GA-
316 PM EDT Sun Aug 3 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN BERRIEN AND LANIER
COUNTIES THROUGH 345 PM EDT...
At 316 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lakeland, moving northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lakeland, Ray City, Moody Air Force Base, Meigs, Courthouse,
Greenwood, Allenville, Weber, Hansell, Stockton, and Teeterville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3094 8304 3095 8304 3095 8307 3098 8318
3103 8318 3103 8324 3128 8319 3125 8304
3123 8305 3122 8304 3121 8305 3119 8305
3118 8297 3092 8297
TIME...MOT...LOC 1916Z 212DEG 23KT 3101 8306
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDLocal storm report, Aug 3, 6:29 PM EDT, 2 hours 15 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
629 PM EDT Sun Aug 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM Flash Flood 3 SSE Blakely 31.33N 84.92W
08/03/2025 Early GA 911 Call Center
Several roads south of Blakely have water
over them or are beginning to flood.
&&
KGGLocal storm report, Aug 3, 8:10 PM EDT, 34 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
810 PM EDT Sun Aug 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 PM Rain 2 SSE Early Co a/P 31.37N 84.89W
08/03/2025 M6.23 Inch Early GA Mesonet
An Ambient station has measured 6.23 inches
of rain so far today with rain continuing.
&&The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 8:26 PM EDT | Areal Flood Advisory | TAE | Early, Miller | 23 min |
| Aug 4, 5:58 AM EDT | Areal Flood Advisory | TAE | Calhoun, Clay, Early, Miller, Randolph | 2 hr |
| Aug 4, 6:36 AM EDT | Areal Flood Advisory | TAE | Calhoun, Clay, Lee, Quitman, Randolph, Terrell | 114 min |
| Aug 4, 9:06 AM EDT | Special Weather Statement | TAE | Brooks | 24 min |
| Aug 4, 9:55 AM EDT | Special Weather Statement | TAE | Brooks, Lowndes | 35 min |
| Aug 4, 9:57 AM EDT | Special Weather Statement | TAE | Lowndes | 33 min |
| Aug 4, 10:29 AM EDT | Special Weather Statement | TAE | Cook, Lowndes | 31 min |
| Aug 4, 11:00 AM EDT | Special Weather Statement | TAE | Lanier | 30 min |
| Aug 4, 4:00 PM EDT | Special Weather Statement | TAE | Grady | 45 min |
| Aug 4, 4:11 PM EDT | Areal Flood Advisory | TAE | Calhoun, Clay, Randolph, Terrell | 2 hr |
| Aug 4, 4:16 PM EDT | Special Weather Statement | TAE | Lee | 29 min |
| Aug 4, 5:29 PM EDT | Areal Flood Advisory | TAE | Early, Miller | 2 hr |
| Aug 4, 5:48 PM EDT | Areal Flood Advisory | TAE | Baker, Calhoun, Dougherty, Lee, Randolph, Terrell | 117 min |
| Aug 4, 6:12 PM EDT | Flash Flood Warning | TAE | Baker, Calhoun, Clay, Dougherty, Early, Lee and 2 more | 4 hr |
Nearby
Flash Flood Warnings in Georgia, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.